MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Phone: (b)(6).Phone: (b)(6).Occupation: pediatrics.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient required a redo double lumen tpn catheter set for a cytostatics infusion.The catheter was placed in the right chest of the patient and secured with tegaderm.When the catheter was flushed with 0.9% saline to lock the catheter, the catheter started leaking at the distal end of the y-connection.The device was replaced with a new similar device.Patient activity was described as "active", visiting the hospital to receive treatment and being sent home upon completion.It was reported that power injection was not used.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported by (b)(6) of (b)(6), sweden that a redo double lumen tpn catheter set (rpn: c-tpns-5.0d-65-12-redo; lot: 10275395) leaked.The device was required by an unknown patient for cancer treatment.The catheter was placed in the patient¿s right chest on (b)(6) 2021 and secured with a clear adhesive dressing (¿thegaderm¿, rpn and lot unknown).The patient was sent home but would return to the hospital to receive treatment.On (b)(6) 2021, the patient reported to the hospital to receive a cytostatic infusion.After the infusion was complete, the user attempted to lock the catheter with a 0.9% saline flush.While flushing, the user noted that the catheter was leaking at the distal end of the y-connection.As a result, the patient required an additional procedure to remove and replace the device.No other adverse effects were reported.A review of the documentation including the complaint history, device history record, instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 10275395 and catheter component lot ni10275394 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with this lot number for an additional event from the same customer with the same patient (mfg.Report reference #: 1820334-2021-01729).As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information related to the reported failure mode: ¿ if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify the attending physician immediately.Precautions ¿ silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10 ml syringe or larger will reduce the risk of catheter rupture.Suggested catheter maintenance if catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with heparinized saline solution.Normal saline lock is permissible if utilizing the clc2000 injection cap.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin or saline lock.Strict aseptic technique.Based on the information provided, no returned product and the results of our investigation, a definitive cause for the failure could not be established.Based on the available information it was not possible to rule out patient activity, inadvertent excessive tension/force, catheter maintenance, user technique, inadvertent user error, or device failure as possible causes for this complaint event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction - h10: it was reported in the investigation evaluation on the previous mdr submission that there was one other complaint associated lot number 10275395 for an additional event from the same customer with the same patient (mfg.Report reference #: 1820334-2021-01729).This was reported in error, as the patient referenced in mfg.Report reference #: 1820334-2021-01729 was a different patient from the same facility.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12286877
Report Number1820334-2021-01932
Device Sequence Number4847791
Product Code FOZ
UDI-Device Identifier00827002079359
UDI-Public(01)00827002079359(17)230217(10)10275395
Combination Product (Y/N)N
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model NumberN/A
Device Catalogue NumberC-TPNS-5.0D-65-12-REDO
Device Lot Number10275395
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer10/27/2021
01/27/2022
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date10/28/2021
02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown